Revista chilena de cirugía
versión ISSN 0718-4026
REYES D, ANDRÉS et al. Cutaneous necrosis caused by acenocumarol: Case report. Rev Chil Cir [online]. 2011, vol.63, n.2, pp. 200-203. ISSN 0718-4026. doi: 10.4067/S0718-40262011000200012.
Cutaneous necrosis is a rare but serious complication, among patients treated with warfarin or acenocumarol derivatives. We report a 71 years old female with a history of deep venous thrombosis, receiving acenocumarol for three months. The treatment was discontinued, but had to be restarted, due to a new episode of thrombosis. Three days after restarting acenocumarol, the patient consulted for ecchymosis and pain of the right foot. At physical examination, there was distal cyanosis and absence of distal pulses. The patient was subjected to an embolectomy with the suspicion of an acute arterial occlusion, but no emboli were found. Due to the possibility of a cutaneous necrosis caused by Acenocumarol, the medication is discontinued. The cutaneous lesions progressed and eight days after the failed embolectomy, a gangrene of the right foot was diagnosed. The patient did not accept amputation dying fourteen days after the first intervention.
Palabras clave : Acenocumarol; cutaneous necrosis; gangrene.